Alert archive / Texas / Flash Flood Warnings in 2025

Flash Flood Warning 45, NWS Austin/San Antonio, TX

July 4, 2025Bandera County, Real County, Texas

NWS Austin/San Antonio, TX issued this flash flood warning at Jul 4, 2025, 10:39 AM CDT for Bandera County, Real County, Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 4, 2025, 10:39 AM CDT (15:39 UTC)
Expired
Jul 4, 2025, 2:32 PM CDT
In force
4 hr
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon
Damage threat
Considerable
Flood severity
None

Counties Bandera County, TX, Real County, TX

The radar

The Laughlin AFB radar (KDFX), 95 km from the middle of the area, began a volume at 15:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Del Rio, TX (KDRT), launched 12:00Z, 3.7 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 12:00Z on 2025-07-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1848 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 12:00Z on 2025-07-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 103 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1848 J/kg
Mixed-layer CIN
-38 J/kg
Mixed-layer LCL
560 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
103 m²/s²
0-3 km storm-relative helicity
172 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.4

Open this sounding in Storm Lab

The text

As transmitted.

186 
WGUS54 KEWX 041539
FFWEWX
TXC019-385-041900-
/O.NEW.KEWX.FF.W.0045.250704T1539Z-250704T1900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Austin/San Antonio TX
1039 AM CDT Fri Jul 4 2025

The National Weather Service in Austin/San Antonio has issued a

* Flash Flood Warning for...
  Southern Bandera County in south central Texas...
  Southeastern Real County in south central Texas...

* Until 200 PM CDT.

* At 1039 AM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 1 and 3 inches of rain 
  have fallen. Additional rainfall amounts of 1 to 3 inches are 
  possible in the warned area. Flash flooding is ongoing or expected 
  to begin shortly.

  HAZARD...Life threatening flash flooding. Thunderstorms
           producing flash flooding.

  SOURCE...Radar.

  IMPACT...Life threatening flash flooding of creeks and streams,
           urban areas, highways, streets and underpasses.

* Some locations that will experience flash flooding include...
  Medina, Bandera, Leakey, Tarpley, Vanderpool, Utopia, Hill Country 
  State Natural Area, Lost Maples State Natural Area, Rio Frio, Tuff 
  and Lake Medina Shores.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

Flooding is occurring or is imminent. It is important to know where 
you are relative to streams, rivers, or creeks which can become 
killers in heavy rains. Campers and hikers should avoid streams or 
creeks.

&&

LAT...LON 2982 9960 2978 9892 2962 9902 2963 9977
      2978 9977 2980 9962

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

MM
2 follow-up statements
581 
WGUS54 KEWX 041814
FFWEWX
TXC019-385-042000-
/O.EXT.KEWX.FF.W.0045.000000T0000Z-250704T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Austin/San Antonio TX
114 PM CDT Fri Jul 4 2025

The National Weather Service in Austin/San Antonio has extended the

* Flash Flood Warning for...
  Southern Bandera County in south central Texas...
  Southeastern Real County in south central Texas...

* Until 300 PM CDT.

* At 114 PM CDT, Doppler radar and automated rain gauges indicated 
  thunderstorms producing heavy rain across the warned area. Between 
  2 and 4 inches of rain have fallen. Additional rainfall amounts up 
  to 1 inch are possible in the warned area. Flash flooding is 
  already occurring.

  HAZARD...Life threatening flash flooding. Thunderstorms
           producing flash flooding.

  SOURCE...Radar and automated gauges.

  IMPACT...Life threatening flash flooding of creeks and streams,
           urban areas, highways, streets and underpasses.

* Some locations that will experience flash flooding include...
  Medina, Bandera, Leakey, Tarpley, Vanderpool, Utopia, Hill Country 
  State Natural Area, Lost Maples State Natural Area, Rio Frio, Tuff 
  and Lake Medina Shores.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

Flooding is occurring or is imminent. It is important to know where 
you are relative to streams, rivers, or creeks which can become 
killers in heavy rains. Campers and hikers should avoid streams or 
creeks.

&&

LAT...LON 2982 9960 2978 9892 2962 9902 2963 9977
      2978 9977 2980 9962

FLASH FLOOD...RADAR AND GAUGE INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

MM
263 
WGUS74 KEWX 041932
FFSEWX

Flash Flood Statement
National Weather Service Austin/San Antonio TX
232 PM CDT Fri Jul 4 2025

TXC019-385-041942-
/O.CAN.KEWX.FF.W.0045.000000T0000Z-250704T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Bandera TX-Real TX-
232 PM CDT Fri Jul 4 2025

...FLASH FLOOD WARNING FOR SOUTHERN BANDERA AND SOUTHEASTERN REAL 
COUNTIES HAS BEEN REPLACED WITH A FLOOD ADVISORY...

The heavy rain has ended. Flooding is no longer expected to pose a 
threat. Please continue to heed remaining road closures.

A Flood Watch remains in effect until 700 PM CDT for a portion of 
south central Texas.

&&

LAT...LON 2982 9960 2978 9892 2962 9902 2963 9977
      2978 9977 2980 9962

$$

MM

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 4, 9:40 AM CDT, 59 minutes earlier.

Area forecast discussion, Jul 4, 9:40 AM CDT, 59 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
940 AM CDT Fri Jul 4 2025

.UPDATE...
Another round of heavy rain is moving into the Hill Country and
will exacerbate the flooding there. We expect this upper level
low to continue to generate pockets of heavy rain into the
afternoon. We have extended the Flood Watch until 7 pm. An
additional 1 to 3 inches of rain is possible and a few spots in
the Hill Country could see another 5 inches.

&&

.SHORT TERM /THROUGH SATURDAY/...
(Today through Saturday)
Issued at 142 AM CDT Fri Jul 4 2025

Showers and isolated thunderstorms with pockets of heavy rain are
ongoing over much of South Central Texas early this morning. This is
due to forcing from a mid level trough over the Edwards Plateau
interacting with an unseasonably moist airmass with PWs of 1.8 to 2.4
inches. The 2.34 inches seen on the 04/00Z Del Rio sounding is at
the climatological maximum for this time of year. Rainfall amounts of
1 to 3 inches can be expected with isolated totals of 5 to 7 inches
possible. Instantaneous rainfall rates up to 5 inches per hour are
possible. The favored areas are across the Edwards Plateau and Hill
Country, as well as Bexar County where a Flood Watch is in effect.
These rains will continue through this morning and have extended the
Flood Watch through 18z for those areas.

The mid level feature and unseasonably moist airmass linger and will
generate isolated to widely scattered showers and thunderstorms this
afternoon through Saturday, though activity will wane, at times.
Some models indicate a potential for additional heavy rains tonight
into Saturday. Another Flood Watch may have to be issued. Due to the
clouds and rain, below to well below average temperatures continue.

&&

.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
(Saturday night through Thursday)
Issued at 142 AM CDT Fri Jul 4 2025

The mid level feature lingers into Sunday. Although, moisture levels
decrease as some Subtropical Ridging begins to build over our area,
they remain elevated to allow for isolated to widely scattered
showers and thunderstorms. The favored areas are the Hill Country to
the Rio Grande Plains. The Subtropical Ridge builds more fully over
our area next week, however the mid level feature may linger.
Chances of showers and thunderstorms wane as the airmass dries under
increasing subsidence. The only rain chances will be with the
seabreeze near the Coastal Plains each afternoon. However, should a
stronger mid level feature linger, then rain chances will extend to
other parts of our area. Increased sunshine leads to temperatures
warming to near to slightly above average.

&&

.AVIATION /15Z FRIDAY THROUGH TUESDAY/...
(12Z TAFS)
Issued at 620 AM CDT Fri Jul 4 2025

Mostly MVFR CIGs with areas of RA will lift to VFR by midday. There
are PROBs of SHRA/TSRA this afternoon into evening and have gone with
PROB30s mainly at the I-35 sites. A mix of CIGs/VSBYs can be expected
in SHRA/TSRA. S to SE winds up to 10 KTs prevail with gusts to 35 KTs
near SHRA/TSRA.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              75  91  74  95 /  20  30  10  10
Austin Bergstrom Intl Airport  76  90  73  94 /  20  30  10  10
New Braunfels Muni Airport     75  89  73  93 /  20  30  10  10
Burnet Muni Airport            73  87  71  91 /  20  30  10  10
Del Rio Intl Airport           76  95  75  94 /  10  10  10  30
Georgetown Muni Airport        75  89  73  92 /  20  30  10  10
Hondo Muni Airport             74  87  73  89 /  20  30  10  10
San Marcos Muni Airport        75  88  73  92 /  20  30  10  10
La Grange - Fayette Regional   76  93  73  94 /  20  20   0  10
San Antonio Intl Airport       76  87  75  91 /  20  30  10  10
Stinson Muni Airport           76  89  75  93 /  20  30  10  10

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
Flood Watch until 7 PM CDT this evening for Bandera-Bexar-
Blanco-Burnet-Edwards-Gillespie-Kendall-Kerr-Kinney-Llano-
Medina-Real-Uvalde.
&&

Update...05
Short-Term...04
Long-Term...04
Aviation...04

In the hours before

Local storm report, Jul 4, 5:45 AM CDT, 4 hours 54 minutes before
Preliminary Local Storm Report
National Weather Service Austin/San Antonio TX
545 AM CDT Fri Jul 4 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0544 AM     Flash Flood      2 SSW Hunt              30.04N 99.35W
07/04/2025                   Kerr               TX   Emergency Mngr

            Reports from emergency management officials
            of high water rescues ongoing along the
            Guadalupe River and South Fork of the
            Guadalupe River in Hunt with people on roof
            tops.

&&

JR
Local storm report, Jul 4, 7:43 AM CDT, 2 hours 56 minutes before
Preliminary Local Storm Report
National Weather Service Austin/San Antonio TX
743 AM CDT Fri Jul 4 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0742 AM     Flash Flood      5 SSW Hunt              30.01N 99.38W
07/04/2025                   Kerr               TX   Public

            TxDOT reports several low water crossings
            flooded along SH 39 between Hunt and Hwy 83.

&&

JR
Local storm report, Jul 4, 7:48 AM CDT, 2 hours 51 minutes before
Preliminary Local Storm Report
National Weather Service Austin/San Antonio TX
748 AM CDT Fri Jul 4 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0747 AM     Flash Flood      2 ENE Ingram            30.09N 99.20W
07/04/2025                   Kerr               TX   Dept of Highways

            TxDOT reports low water crossings flooded on
            FM 1338.

&&

JR
Special weather statement, Jul 4, 9:16 AM CDT, 1 hour 23 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
916 AM CDT Fri Jul 4 2025

TXZ186-188-041500-
Gillespie TX-Kerr TX-
916 AM CDT Fri Jul 4 2025

...A strong thunderstorm will impact portions of north central Kerr
and western Gillespie Counties through 1000 AM CDT...

At 916 AM CDT, Doppler radar was tracking a strong thunderstorm 8
miles northwest of Harper, or 26 miles northwest of Kerrville, moving
southeast at 25 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Ingram, Mountain Home, Tivydale, Doss, Waltonia, Harper, I-10 Near
The Kimble-Kerr County Line, and The Intersection Of I-10 And Us 290.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3050 9915 3035 9895 3003 9925 3029 9959
      3029 9930 3050 9931
TIME...MOT...LOC 1416Z 304DEG 23KT 3037 9935

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

MM
Local storm report, Jul 4, 9:48 AM CDT, 51 minutes before
Preliminary Local Storm Report
National Weather Service Austin/San Antonio TX
948 AM CDT Fri Jul 4 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0947 AM     Flash Flood      3 W Hunt                30.07N 99.38W
07/04/2025                   Kerr               TX   Dept of Highways

            TxDOT reporting low water crossings flooded
            on FM 1340 west of Hunt.

&&

JR
Local storm report, Jul 4, 9:55 AM CDT, 44 minutes before
Preliminary Local Storm Report
National Weather Service Austin/San Antonio TX
955 AM CDT Fri Jul 4 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0952 AM     Flash Flood      4 NE Hunt               30.12N 99.29W
07/04/2025                   Kerr               TX   Dept of Highways

            TxDOT reporting SH 27 closed due to flooding
            from Business 87 to Mountain Home.

&&

JR

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 3, 9:28 PM CDTAreal Flood AdvisoryEWXKendall3 hr
Jul 3, 11:16 PM CDTAreal Flood AdvisoryEWXBandera25 min
Jul 3, 11:41 PM CDTFlash Flood Warning Considerable damage threatEWXBandera4 hr
Jul 4, 1:14 AM CDTFlash Flood Warning EmergencyConsiderable damage threatEWXBandera, Kerr18 hr
Jul 4, 3:19 AM CDTRiver Flood WarningEWXKerr22 hr
Jul 4, 3:33 AM CDTRiver Flood WarningEWXKerr22 hr
Jul 4, 4:50 AM CDTAreal Flood AdvisoryEWXGillespie4 hr
Jul 4, 5:23 AM CDTRiver Flood WarningEWXKendall20 hr
Jul 4, 5:34 AM CDTFlash Flood Warning EmergencyCatastrophic damage threatEWXKerr13 hr
Jul 4, 6:00 AM CDTAreal Flood AdvisoryEWXGillespie3 hr
Jul 4, 6:27 AM CDTFlash Flood Warning Considerable damage threatEWXKerr7 hr
Jul 4, 7:24 AM CDTFlash Flood Warning EmergencyCatastrophic damage threatEWXKendall, Kerr11 hr
Jul 4, 8:18 AM CDTAreal Flood AdvisoryEWXLlano5 hr
Jul 4, 8:20 AM CDTAreal Flood AdvisoryEWXGillespie4 hr
Jul 4, 8:30 AM CDTRiver Flood WarningEWXLlano24 hr
Jul 4, 8:41 AM CDTAreal Flood AdvisoryEWXEdwards, Real5 hr
Jul 4, 8:56 AM CDTFlash Flood Warning Considerable damage threatEWXGillespie4 hr
Jul 4, 9:16 AM CDTSpecial Weather StatementEWXKerr44 min
Jul 4, 9:37 AM CDTFlash Flood Warning Considerable damage threatEWXKerr, Real4 hr
Jul 4, 10:06 AM CDTFlash Flood Warning Considerable damage threatEWXBandera, Kerr5 hr
Jul 4, 10:29 AM CDTAreal Flood AdvisoryEWXGillespie6 hr
Jul 4, 10:29 AM CDTRiver Flood WarningEWXComal21 hr
Jul 4, 10:46 AM CDTFlash Flood Warning Considerable damage threatEWXLlano9 hr
Jul 4, 11:02 AM CDTFlash Flood Warning Considerable damage threatEWXKendall4 hr
Jul 4, 11:02 AM CDTRiver Flood WarningEWXBandera19 hr
Jul 4, 12:02 PM CDTFlash Flood Warning Considerable damage threatEWXComal, Kendall18 hr
Jul 4, 1:00 PM CDTAreal Flood AdvisoryEWXKerr3 hr
Jul 4, 1:05 PM CDTAreal Flood AdvisoryEWXGillespie3 hr
Jul 4, 1:08 PM CDTAreal Flood AdvisoryEWXKerr, Real112 min
Jul 4, 1:30 PM CDTFlash Flood Warning Considerable damage threatEWXTravis, Williamson2 hr
Jul 4, 1:37 PM CDTAreal Flood AdvisoryEWXBlanco, Comal, Hays, Kendall3 hr
Jul 4, 2:32 PM CDTAreal Flood AdvisoryEWXBandera, Real116 min
Jul 4, 2:46 PM CDTAreal Flood AdvisoryEWXKendall103 min
Jul 4, 3:11 PM CDTAreal Flood AdvisoryEWXBandera, Kerr101 min
Jul 4, 3:47 PM CDTAreal Flood AdvisoryEWXGillespie, Kerr3 hr
Jul 4, 6:02 PM CDTAreal Flood AdvisoryEWXGillespie3 hr
Jul 4, 6:41 PM CDTAreal Flood AdvisoryEWXKerr2 hr
Jul 4, 6:47 PM CDTAreal Flood AdvisoryEWXKendall, Kerr2 hr

Nearby

Flash Flood Warnings in Texas, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.